Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 26, 2013, 5:19 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 26, 2013, 8:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 36 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS55 KSLC 262319
FFWSLC
UTC053-270215-
/O.NEW.KSLC.FF.W.0034.130726T2319Z-130727T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
519 PM MDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN UTAH
* UNTIL 815 PM MDT
* AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE NORTH CREEK AND LITTLE CREEK
DRAINAGES WITHIN ZION NATIONAL PARK. THIS RAIN IS EXPECTED TO CAUSE
FLASH FLOODING IN THESE DRAINAGES...INCLUDING THE SUBWAY AREA IN
ZION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
THOSE ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3727 11311 3732 11308 3738 11308 3738 11303
3733 11301 3726 11310
$$
LC2 follow-up statements
525
WGUS75 KSLC 270045
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
645 PM MDT FRI JUL 26 2013
UTC053-270215-
/O.CON.KSLC.FF.W.0034.000000T0000Z-130727T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
645 PM MDT FRI JUL 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EAST
CENTRAL WASHINGTON COUNTY...
AT 636 PM MDT...LIGHT RAIN CONTINUES TO FALL OVER ZION NATIONAL
PARK. ALTHOUGH THE HEAVIER RAINFALL FROM EARLIER HAS
DIMINISHED...RADAR ESTIMATES OF OVER 1 INCH OF RAIN HAS FALLEN OVER
THE NORTH CREEK AND LITTLE CREEK DRAINAGES IN ZION NATIONAL PARK.
RUNOFF FROM THIS HEAVY RAIN WILL CONTINUE TO CAUSE FLASH FLOODING
ALONG THE NORTH CREEK AND LITTLE CREEK DRAINAGES...INCLUDING THE
SUBWAY AREA WITHIN THE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3727 11311 3732 11308 3738 11308 3738 11303
3733 11301 3726 11310
$$
LC272
WGUS75 KSLC 270213
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
813 PM MDT FRI JUL 26 2013
UTC053-270217-
/O.EXP.KSLC.FF.W.0034.000000T0000Z-130727T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
813 PM MDT FRI JUL 26 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR EAST CENTRAL
WASHINGTON COUNTY...
RAINFALL RATES HAVE DECREASED SIGNIFICANTLY IN ZION NATIONAL PARK
AND RUNOFF FROM EARLIER HEAVY RAIN WILL CONTINUE TO DIMINISH. AS A
RESULT...STREAM LEVELS ALONG THE NORTH CREEK AND LITTLE CREEK
DRAINAGES WITHIN THE PARK WILL CONTINUE TO SUBSIDE. THEREFORE..THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER
RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 3727 11311 3732 11308 3738 11308 3738 11303
3733 11301 3726 11310
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:52 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 26, 3:52 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT FRI JUL 26 2013 .SYNOPSIS...MOISTURE WILL SPREAD ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. A DRYING TREND WILL FOLLOW FOR MUCH OF NEXT WEEK. && .DISCUSSION...THE MID LEVEL RIDGE WHICH HAS REMAINED ACROSS NORTHWEST AZ/SOUTHWEST UT OVER THE PAST COUPLE OF DAYS IS BEGINNING TO SLOWLY MOVE EAST THIS AFTERNOON. THIS IS ALLOWING MOISTURE TO ROTATE NORTHWARD ACROSS NV...WITH CONVECTION ACROSS EAST CENTRAL NV BEGINNING TO SPREAD INTO WEST CENTRAL UT GENERALLY WEST OF THE RIDGE AXIS. THIS TREND SHOULD CONTINUE INTO THE EVENING...AND HAVE MAINTAINED ISOLATED POPS ACROSS WESTERN UT. ANTICIPATE THIS MOISTURE WILL NOT REACH THE WASATCH FRONT UNTIL AFTER MIDNIGHT GIVEN RIDGE POSITION...AND HAVE REMOVED EVENING WEATHER FROM THE WASATCH FRONT AND POINTS EAST. FURTHER SOUTH WHERE MOISTURE IS A BIT MORE PLENTIFUL SCATTERED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUE ACROSS SOUTHWEST UT. THESE STORMS WILL LIKELY PERSIST INTO THE EVENING HOURS. A SHORTWAVE ROTATING NORTH THROUGH SOUTHERN CA/SOUTHWEST AZ WILL CONTINUE ITS NORTHERLY TREK ACROSS CENTRAL UT DURING THE DAY SATURDAY. MOISTURE WILL INCREASE SUBSTANTIALLY WITH THIS FEATURE AS PW VALUES SURGE OVER AN INCH ACROSS MOST LOCATIONS. THIS MOISTURE SURGE SHOULD ALLOW FOR ABUNDANT SHOWERS AND THUNDERSTORMS...HOWEVER EXTENSIVE CLOUD COVER AND POOR MID LEVEL LAPSE RATES WILL LIKELY LIMIT THE STRENGTH OF THE CONVECTION...ALTHOUGH LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE. TO THE NORTH OF THE TRACK OF THIS WAVE MOISTURE AND FORCING WILL BE MORE LIMITED...SO IF EXTENSIVE CLOUD COVER PREVAILS SHOWERS AND THUNDERSTORMS MAY REMAIN MORE ISOLATED FROM ROUGHLY I-80 NORTHWARD. IN THE WAKE OF THIS WAVE MOISTURE WILL REMAIN IN PLACE ACROSS THE FORECAST AREA...AND WITH BETTER SURFACE HEATING SUNDAY...WILL LIKELY ALLOW FOR STRONGER CONVECTION DURING THE AFTERNOON AND EVENING HOURS CAPABLE OF PRODUCING HEAVY RAINFALL. A MID LEVEL TROUGH IS FORECAST TO DEVELOP ALONG THE PACIFIC COAST EARLY NEXT WEEK...RESULTING IN A SOUTHWESTERLY FLOW DOWNSTREAM ACROSS THE FORECAST AREA. THIS WILL ALLOW FOR A DRYING TREND FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE FIRST HALF OF THE WEEK...WITH THIS DRIER AIR LIKELY REMAINING IN PLACE THROUGH THE DURATION OF THE WEEK. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH BACK TO THE SOUTHEAST BETWEEN 03Z AND 05Z. THERE IS A 20 PERCENT CHANCE THAT SHOWERS WILL IMPACT THE TERMINAL BETWEEN 03Z AND 12Z TONIGHT...WITH GUSTY ERRATIC WINDS BEING THE MOST LIKELY IMPACT. THERE IS ALSO A SLIGHT CHANCE OF CEILINGS BELOW 7000FT...BUT THE GREATER CHANCE FOR THAT WILL COME AFTER 12Z AS MORE CLOUDS AND SHOWERS MOVE OVER THE AREA. && .FIRE WEATHER..HIGH PRESSURE REMAINS OVER THE STATE...WITH SOME MONSOONAL MOISTURE MOVING BACK INTO SOUTHWEST UTAH. THE DEEP MOISTURE WILL BECOME WELL ESTABLISHED THROUGH THE WEEKEND...RESULTING IN GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL HAVE THE ABILITY TO PRODUCE WETTING RAINS. A DRIER AIRMASS WILL MOVE BACK IN EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/SCHOENING/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:09 AM MDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 AM MDT FRI JUL 26 2013 UTZ001>016-019>021-517-518-WYZ021-271215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 609 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL BEGIN TO SPREAD BACK NORTH INTO THE OUTLOOK AREA TODAY. THIS WILL KEEP A THREAT OF LOCAL HEAVY RAIN FROM THUNDERSTORMS GOING OVER SOUTHWEST UTAH AGAIN THIS AFTERNOON INTO TONIGHT. HIGH TEMPERATURES WILL BE CLOSE TO TRIPLE DIGIT READINGS FOR PORTIONS OF THE WASATCH FRONT AND IN THE SOUTHEASTERN VALLEYS. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA FROM THE SOUTH AND WEST TONIGHT REACHING ALL BUT THE FAR NORTHEAST PORTION BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOISTURE WILL COVER THE ENTIRE OUTLOOK AREA BY SATURDAY AFTERNOON BRINGING A THREAT OF LOCAL HEAVY RAIN TO ALL PORTIONS. THIS THREAT WILL PERSIST ON SUNDAY THEN DRIER AIR STARTS TO SPREAD IN FROM THE SOUTHWEST ON MONDAY. THIS DRYING TREND WILL CONTINUE THROUGH MID WEEK WITH A DECREASING THREAT OF AFTERNOON THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:09 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jul 26, 5:05 PM MDT | Flash Flood Warning | SLC | Washington | 5 hr |
| Jul 26, 5:48 PM MDT | Areal Flood Advisory | SLC | Washington | 117 min |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.